Alert archive / Iowa / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 101, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 21, 2024, 11:14 AM CDT for 4 counties in Iowa. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 11:14 AM CDT (16:14 UTC)
- Expired
- May 21, 2024, 12:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 11:20 AM CDT | HAIL 2 | 2 S Pella, IA | |
| May 21, 11:20 AM CDT | HAIL 2 | 2 Sse Pella, IA | via social media. |
| May 21, 11:25 AM CDT | HAIL 1 | 1 Se Pella, IA | Report from mPING. Quarter size hail. |
| May 21, 11:39 AM CDT | HAIL 1.75 | 5 Wnw New Sharon, IA | Golf ball hail in Taintor. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
264
WUUS53 KDMX 211614
SVRDMX
IAC099-123-125-157-211700-
/O.NEW.KDMX.SV.W.0101.240521T1614Z-240521T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1114 AM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Poweshiek County in central Iowa...
Central Marion County in south central Iowa...
Northwestern Mahaska County in south central Iowa...
Southeastern Jasper County in central Iowa...
* Until noon CDT.
* At 1114 AM CDT, a severe thunderstorm was located near Knoxville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pella, Lake Red Rock, Harvey, and Pella Municipal Airport around
1120 AM CDT.
Lynnville and Searsboro around 1135 AM CDT.
Montezuma around 1145 AM CDT.
Malcom around 1150 AM CDT.
Brooklyn around 1155 AM CDT.
Other locations impacted by this severe thunderstorm include Pella
Municipal Airport, Grinnell Regional Airport, Malcom, Reasnor,
Oakland Acres, Guernsey, Searsboro, Lynnville, Knoxville Municipal
Airport, and Harvey.
This includes Interstate 80 between mile markers 171 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 9304 4136 9328 4186 9275 4172 9230
4164 9230
TIME...MOT...LOC 1614Z 228DEG 50KT 4133 9303
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Lee4 follow-up statements
940
WWUS53 KDMX 211620
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1120 AM CDT Tue May 21 2024
IAC099-123-125-157-211700-
/O.CON.KDMX.SV.W.0101.000000T0000Z-240521T1700Z/
Poweshiek IA-Marion IA-Mahaska IA-Jasper IA-
1120 AM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
POWESHIEK...NORTHEASTERN MARION...NORTHWESTERN MAHASKA AND
SOUTHEASTERN JASPER COUNTIES...
At 1120 AM CDT, a severe thunderstorm was located over Pella
Municipal Airport, or over Pella, moving northeast at 60 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Pella around 1125 AM CDT.
Lynnville and Searsboro around 1135 AM CDT.
Montezuma around 1145 AM CDT.
Brooklyn and Malcom around 1150 AM CDT.
Other locations impacted by this severe thunderstorm include Pella
Municipal Airport, Grinnell Regional Airport, Malcom, Reasnor,
Oakland Acres, Guernsey, Searsboro, Lynnville, Harvey, and Elk Rock
State Park.
This includes Interstate 80 between mile markers 171 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4126 9299 4146 9318 4186 9275 4172 9230
4164 9230
TIME...MOT...LOC 1620Z 228DEG 50KT 4139 9295
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Lee911
WWUS53 KDMX 211630
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1130 AM CDT Tue May 21 2024
IAC099-123-125-157-211700-
/O.CON.KDMX.SV.W.0101.000000T0000Z-240521T1700Z/
Poweshiek IA-Marion IA-Mahaska IA-Jasper IA-
1130 AM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL POWESHIEK...NORTHEASTERN MARION...NORTHWESTERN MAHASKA AND
SOUTHEASTERN JASPER COUNTIES...
At 1130 AM CDT, a severe thunderstorm was located 6 miles south of
Lynnville, or 8 miles northeast of Pella, moving northeast at 60 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Lynnville and Searsboro around 1135 AM CDT.
Montezuma and Malcom around 1145 AM CDT.
Brooklyn around 1150 AM CDT.
Other locations impacted by this severe thunderstorm include
Guernsey, Searsboro, Lynnville, Malcom, and Sully.
This includes Interstate 80 between mile markers 182 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4134 9284 4150 9296 4180 9261 4172 9230
4164 9230
TIME...MOT...LOC 1630Z 228DEG 50KT 4149 9281
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Lee120
WWUS53 KDMX 211644
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1144 AM CDT Tue May 21 2024
IAC099-125-211654-
/O.CAN.KDMX.SV.W.0101.000000T0000Z-240521T1700Z/
Marion IA-Jasper IA-
1144 AM CDT Tue May 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHEASTERN JASPER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and central Iowa.
LAT...LON 4145 9264 4149 9276 4180 9261 4172 9230
4164 9230
TIME...MOT...LOC 1644Z 223DEG 51KT 4159 9258
$$
IAC123-157-211700-
/O.CON.KDMX.SV.W.0101.000000T0000Z-240521T1700Z/
Poweshiek IA-Mahaska IA-
1144 AM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL POWESHIEK AND NORTH CENTRAL MAHASKA COUNTIES...
At 1144 AM CDT, a severe thunderstorm was located over Montezuma,
moving northeast at 60 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Montezuma, Brooklyn, New Sharon, Malcom, Searsboro, and Guernsey.
This includes Interstate 80 between mile markers 186 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4145 9264 4149 9276 4180 9261 4172 9230
4164 9230
TIME...MOT...LOC 1644Z 223DEG 51KT 4159 9258
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Lee597
WWUS53 KDMX 211651
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1151 AM CDT Tue May 21 2024
IAC123-211701-
/O.CAN.KDMX.SV.W.0101.000000T0000Z-240521T1700Z/
Mahaska IA-
1151 AM CDT Tue May 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAHASKA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central Iowa.
LAT...LON 4151 9253 4160 9263 4177 9251 4172 9230
4164 9230
TIME...MOT...LOC 1651Z 228DEG 50KT 4166 9248
$$
IAC157-211700-
/O.CON.KDMX.SV.W.0101.000000T0000Z-240521T1700Z/
Poweshiek IA-
1151 AM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL POWESHIEK COUNTY...
At 1151 AM CDT, a severe thunderstorm was located 5 miles south of
Brooklyn, or 5 miles northeast of Montezuma, moving northeast at 60
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Montezuma, Brooklyn, Malcom, and Guernsey.
This includes Interstate 80 between mile markers 191 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4151 9253 4160 9263 4177 9251 4172 9230
4164 9230
TIME...MOT...LOC 1651Z 228DEG 50KT 4166 9248
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LeeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:44 AM CDT, 4 hours 30 minutes earlier. Its key messages:
- Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area.
- Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms.
Area forecast discussion, May 21, 6:44 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 644 AM CDT Tue May 21 2024 ...Updated for the 12z Aviation Discussion... .KEY MESSAGES... - Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area. - Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms. && .DISCUSSION... Issued at 345 AM CDT Tue May 21 2024 As expected, storms have continued to fester through the early morning hours as our well-advertised low pressure system continues to steadily make it’s way towards the state. Primary impacts with the overnight convection have been large amounts of rainfall and strong winds, with sporadic reports of hail. These storms are expected to remain over the area through most of the morning hours, as the warm air advection wing continues to slowly push north and a 30 to 40 kt LLJ provides a continual stream of moisture and ascent overhead. In addition to storms ongoing over the forecast area, we also continue to watch the evolution of a potential MCS currently in central Nebraska that will be making it’s way towards the state through the next few hours. High resolution models have struggled to capture how this feature will evolve, but most agree it will ride along the warm air advection wing, being fueled by the 45 to 50 kt LLJ to it’s south. The differences in guidance are with how it behaves upon reaching Iowa. Most recent guidance suggests that the MCS will shoot north along the warm front, ingesting the storms in it’s path but also heading into more overturned air where convection has occurred all night. This solution would somewhat limit the wind potential of the system, confining it to areas along the southern edge of the overnight convection where the better surface instability resides. However, there have been hints of this MCS staying further south near the outflow boundary, still rooted to the LLJ and further into the warmer, untapped air to the south. Should this solution pan out, the severe wind risk would be much higher as the MCS would stay within the better surface instability and along the better shear axis. High resolution guidance is notoriously bad at resolving nocturnal MCS’, so will be watching observations very closely through the morning hours. After the morning MCS passes through, all eyes will be on the surface low pressure system that will be lifting northeast through the state and dragging the cold front behind it. For our area, most of the storms today will be initiated along this boundary as it arrives in our west around 18-19z and quickly progresses east through the afternoon. These will be fast moving storms, with the front through our area and already into eastern Iowa by 00z. The current expectation is for storms to initially begin as discreet supercells, taking advantage of the 3000+ J/kg of SBCAPE and the 50- 60 kts of 0-6 km shear ahead of the line. However, with shear vectors oriented roughly parallel to slightly off the boundary, would expect storms to eventually congeal and grow upscale into a QLCS type of structure. This will be most likely further east in the forecast area, with discrete convection expected in the west. All severe hazards will be possible through the period and with both storm modes. Of course, with large amounts of instability present and strong flow aloft, storms will be organized and capable of producing damaging winds and large hail, with an emphasis on wind, should the system grow upscale. Likewise, with 200 to 300 m2/s2 of 0-500 m and 0-1 km of SRH there will be plenty of low level shear for rotating storms and the sub-500 m LCLs with surface based instability will help with stretching and tornado production. The limiting factor for tornadoes will be the northeast storm motions not being completely favorable for streamwise ingest, but the large amounts of shear present will still help to mitigate the less favorable storm motions. Finally, the icing on the cake will be the anomalously high PWATs of 1.5 to 1.7 inches, making for efficient rainfall production. Fortunately, fast storm motions and progressive storms will lessen the flash flood potential for most, however, areas that have been primed with heavy rainfall overnight will be susceptible for flash flooding this afternoon. All of this has warranted a nearly area-wide upgrade to a moderate risk (level 4 of 5) for severe weather from the storm prediction center, with the possibility significant hail and wind, as well as a few strong tornadoes. Beyond today, things quiet down through the remainder of the week before we see the return of shower and storm chances on Friday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 634 AM CDT Tue May 21 2024 Busy weather day with multiple rounds of storms likely. Confidence is lowest in how storms will evolve this morning, but northern sites (KMCW, KFOD, and KALO) will likely see periods of rain and occasional thunderstorms for much of the morning, with expected timing reflected in TAFs. Southern sites will be more dependent on how a line of storms evolves over the next few hours. Southern extent has recently been further than expected, so have included some timing at KDSM for when this passes through (roughly around 1400 UTC). Lightning, lowered visibility and strong, variable winds are all possible as these pass. There may be a brief lull in storms mid-day, especially at southern sites (KDSM and KOTM) before a more predictable line of severe storms passes over the area this afternoon. All hazards are possible with these storms, including damaging winds, large hail, heavy rainfall and tornadoes. Fortunately, storms will be moving quickly and should only impact any given site for an hour or two. Expected timing is reflected in TAFs. Aside from the storms, strong non-thunderstorm winds are expected to develop through the day and may continue into the night, even after storms depart. With the uncertainty of storm evolution today, amendments will be needed and issued as necessary to reflect the latest trends in storms. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && DISCUSSION...Dodson AVIATION...Dodson
Hazardous weather outlook, May 21, 3:44 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 344 AM CDT Tue May 21 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-220845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 344 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Thunderstorms from overnight are expected to linger through the morning with damaging winds and flash flooding the primary threats. Additional storms are expected to develop during the afternoon with tornadoes, damaging winds, flash flooding, and large hail all possible. The worst of the storms will be primarily after 3pm. Winds could gust over 40mph at times as storms exit. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed at times today.
In the hours before
Local storm report, May 21, 9:59 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
959 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM Rain 1 WNW Saylorville 41.69N 93.64W
05/21/2024 M4.50 Inch Polk IA Trained Spotter
Storm-total rain so far 4.50 inches.
Significant runoff in the housing drainage
easements.
&&
MPLocal storm report, May 21, 10:00 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1000 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM Tstm Wnd Dmg West Des Moines 41.57N 93.75W
05/21/2024 Polk IA Local Official
Ash tree blown over across the street. Time
estimated.
&&Local storm report, May 21, 10:11 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1011 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM Flash Flood Grundy Center 42.36N 92.77W
05/21/2024 Grundy IA Emergency Mngr
An increasing number of county roads across
the county are becoming impassable due to
flash flooding.
&&Local storm report, May 21, 10:22 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1022 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM Flash Flood New Hartford 42.57N 92.62W
05/21/2024 Butler IA Emergency Mngr
Main Street covered with water.
&&Local storm report, May 21, 10:58 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1058 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM Flash Flood 4 NNW Wellsburg 42.49N 92.97W
05/21/2024 Grundy IA Emergency Mngr
Flooding on the roadway with field debris
piling up.
&&
ABLocal storm report, May 21, 11:01 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1101 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM Flash Flood 1 WNW Cedar Falls 42.53N 92.47W
05/21/2024 Black Hawk IA Public
Flooding over the roadway along W 12th
Street via social media.
&&
ABThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.